MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC GOLDTRACE FETAL SCALP ELECTRODE; SPIRAL FETAL SCALP ELECTRODE

CLINICAL INNOVATIONS, LLC GOLDTRACE FETAL SCALP ELECTRODE; SPIRAL FETAL SCALP ELECTRODE
Model Number CNS000004
Health Effect - Clinical Code Abscess (1690)
Date of Event 08/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Whenever there is a break in the skin, there is a risk for infection.The vagina is not a sterile environment, and infection can often develop because of this.There can also be an increased chance of infection depending on how long the fetal scalp electrode is in place during labor.Also information was provided that one child required stitches to repair a place on the baby's scalp that was bleeding after the scalp electrode was removed at delivery.Some of the factors that can contribute to this are: the scalp electrode was not placed and/or removed per our ifu's.The electrode placed in an incorrect location on the baby's scalp.The baby have any clotting or bleeding disorders that could have contributed to the bleeding.
 
Event or Problem Description
The goldtrace electrodes have at multiple occasions caused unusually difficult marks in the scalp in recent months.The blood flow where the electrode was stuck had to be sewn on one of the children.And 2 children have had an infection that led to an abscess.The abscess had to be opened and the child has received an antibiotic cure.Other causes of blood flow and inflammation have not been found.

Brand Name
GOLDTRACE FETAL SCALP ELECTRODE
Common Device Name
SPIRAL FETAL SCALP ELECTRODE
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
MDR Report Key7871562
Report Number1722684-2018-00013
Device Sequence Number228452
Product Code HGP
UDI-Device Identifier00814247020505
UDI-Public00814247020505
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K030691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNS000004
Device Lot NumberUKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;